Facebook Pixel
EmpowHER Guest

What other medication is available other than Tamoxifen?

By Anonymous June 25, 2010 - 7:59am
Rate This

I am a breast cancer survivor. My type of cancer was Estrogen caused. I have been on Tamoxifen for 7 monthes. I feel Horrible every day. I have felt horrible now everyday since my chemo started May of last year. My chemo is over, but the pain and misery continues. Help. I am also suffering pain in all my joints 24 hours. No one can seem to help.
Thank you
Denise Carlson

Add a Comment2 Comments

EmpowHER Guest

Hello! It is possible to live with it, without sad thoughts or self pity. Faith in God comes first. Then a good reumathologist. Find one who you like and who can prescribe a good formula. I have lived with fibro since 2008 and am so thankful I can sleep well with the following: low dose of antidepressant, low dose of antiinflammatory and a stomach protector (25 mg nortriptilin, 100 mg naproxen and 30 mg famotidin, in my case). Safe for the long term, not addictive, the only collateral effect is dry mouth at night - totally manageable with a little water beside my bed. Except for the days of my period, when the difuse pain gets worse, or exceptionally streessful situations, I really forget I have fibro. The pain is there, but in such low level that I forget about it, it is just part of who I am, how I function. I think that should be the goal for anyone who suffers from it. Of course, we hope someday doctors will find a cure, but till then, we must live happily. Moderate exercises (light to moderate, really) , only 30 minutes per day (never more than that), 3 to 5 times a week, makes you feel so better too. The fatigue decreases with time (you must be persistent). Another thing is to find a work pattern that works for you. It is possible to work 8 hours a day at the most. More than that is just more than a person with fibro can handle. Fact. Love youself, with God, you can do it. Good luck to all!

August 12, 2012 - 5:38pm
EmpowHER Guest

Hi Denise,

I am sorry to hear about your pains you are experiencing but glad to hear that you are a survivor of breast cancer. There are many common side effects of Tamoxifen which what you are explaining (pain all over). Here is a website Drugs.com that gives you a lot of information about side effects from certain medications which sounds to me that you are experiencing. Click here http://www.drugs.com/sfx/tamoxifen-side-effects.html.

Have you spoke to your physician about your pain? Maybe there is an alternative treatment that he/she can prescribe to provide you relief. Can you please keep us updated?

June 26, 2010 - 10:01am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Related Checklists

Fibromyalgia Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!